Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Hello, I am taking 40 mg geodon twice a day,

Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14181 Questions

default
Posted on Tue, 18 Dec 2018 in Sleep Disorders
Question: Hello, I am taking 40 mg geodon twice a day, 50 mg of atarax twice a day, 150 mg luvox once a day, and 200 mg tegretol twice a day. My tegretol level was high, it was 17.4 mg/L, so the doctor told me to discontinue it. I took it for five days and I took 200 mg twice each day. Do you think I will get withdrawal or seizures if I stop it? I can't wean off of it, I have to stop it abruptly since it reached toxic levels in my body. I had been feeling weak, confused, nauseous, drowsy, lightheaded so I went to the ER where they checked my levels. It said on Google that weakness and confusion are warning signs of a seizure so do you think these symptoms mean that I am going to have a seizure or that I will have one because of tegretol withdrawal?
default
Follow up: Dr. Kaushal Bhavsar 4 minutes later
I do not have epilepsy nor a seizure disorder. I was taking tegretol for mood stabilization and anxiety.
doctor
Answered by Dr. Kaushal Bhavsar 2 hours later
Brief Answer:
Yes L, you can definitely stop Tegretal.

Detailed Answer:
Thanks for your question on Ask a doctor forum.
I can understand your concern.
I have gone through the drug list you have mentioned.
Yes, you can definitely stop Tegretal.
No need to worry for withdrawal symptoms or rebound seizures. You won't get seizures after stopping Tegretal.
No need to start anti epileptic as you are not having seizure disorder.
In my opinion, you should ask your doctor about starting anxiolytic drugs (propranolol and flunarizine combination).
This will definitely ease your worries.
Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on